Log in
AF Association
15,359 members18,350 posts

3 months post ablation

Hi I am thee months post ablation had some ups and downs but came off bisoprolol just over a week ago I am having loads of ectopic beats and fluttering so does this mean the ablation hasn't worked? My blood pressure also went through the roof last week as I had a chest infection and breathing was difficult but its come down now

10 Replies
oldestnewest

Ectopics are NOT AF and are completely different animals. Many people post ablation have ectopics especially when coming of drugs. It does not mean your ablation failed as there is no real treatment for ectopics which are a natural function of your beating heart. If you search ectopic on top right there is useful breathing exercise which terminates them for many of us.

Good luck.

Bob

2 likes
Reply

They can be a bit scary though I keep feeling like I'm going to go into af when they start

Reply

Yes they are, but your not. Reference my earlier reply, a gradual dose reduction might also have reduced or even prevented ectopics. I'm not medically trained and will not give advice on medication, but it might be help if you contact your GP or EP to see if there would be any benefit taking a low dose for a while, but YOU MUST consult your doctor.

1 like
Reply

I saw the ep Friday and told him what was happening he just said come back in three months and try to lose more weight

Reply

Then of course, you must follow his advice......

Reply

Lucilear, when you first started to take Bisoprolol, I wonder if you started on 1.25mg and gradually increased to your latter dose, which is mentioned in the leaflet. It's also recommended that when told to stop a betablocker, you gradually reduce the dose over 2/3 weeks. Any betablocker is a potent drug and one of it's many purposes, is to reduce blood pressure. If you stop with a wallop, its likely to cause the kind of problems you experienced. A bit late for you I know, but this might help others in a similar situation. I hope things settle for you now, and as Bob says, there is no reason to believe you ablation is not working. Hope this helps, John

Reply

I was only on 1.25 post ablation but have tried to stop it twice before but both times I had short af episodes so was advised to start it again but thanks for your reassurance x

Reply

Similar with me, 1.25 dose. 4 months after ablation tried to ween myself off gradually, went into 24 hours or so of permanent ectopics which felt like AF, in fact Kardia said 'possible AF' but it wasn't. Tried several times to come off, same thing happened so went back on, them. Tried again by cutting in half for about a month, then every other day for a week and so far, 2 months on, no more of these extended ectopic periods that made me feel awful. I did discuss with EP and he was happy to leave it with me to experiment but I urge you to discuss with your medics.

1 like
Reply

I came off bisoprolol on the day of my ablation in Nov 2013. I had loads of erratic beats that I now presume were ectopics but some af too. They gradually reduced and then stopped after 5 months. I am still AF free so nearly 4 years now.

3 likes
Reply

Hi - I hear that it takes/can take the heart a while to adjust after the ablation and that an irregular heartbeat can be a normal thing for a while.

Reply

You may also like...